question-icon

What causes shivering in a an elderly woman while treating thyroid?

default
Posted on Tue, 26 Jul 2016
Question: Good evening, my mum is 75yrs old women. Has diabetes, thyroid and she is under medications from the specialist. As routine sugar testing yesterday ghee result was 95mg/dl. And we found S Typhi "H" positive 1 in 160DL. We took to the local doctor and given the following medicine.
Lactose Basivite
Cefitaxe
Pronerve plus
Pomiv-40
Lemonia-500
Nimdys-P
Now she is having shevering (mouth jar shakes).
Could you kindly advise
doctor
Answered by Dr. Prof. Kunal Saha (3 hours later)
Brief Answer:
Get urine tested for UTI. Also rule out malaria.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone through your query and understand your concerns. The result for Widal test is positive and it is right to be treated with Cefitaxe. However, since there is associated chills and rigors, it is preferable to get her urine tested for routine microscopy and culture sensitivity, and blood for malaria parasite, since urinary tract infection (UTI) or malaria could also cause such chills.

Please upload the reports (after they come) using the facility on the upper right of this page and I would guide you accordingly.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4472 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes shivering in a an elderly woman while treating thyroid?

Brief Answer: Get urine tested for UTI. Also rule out malaria. Detailed Answer: Thanks for asking on HealthcareMagic. I have gone through your query and understand your concerns. The result for Widal test is positive and it is right to be treated with Cefitaxe. However, since there is associated chills and rigors, it is preferable to get her urine tested for routine microscopy and culture sensitivity, and blood for malaria parasite, since urinary tract infection (UTI) or malaria could also cause such chills. Please upload the reports (after they come) using the facility on the upper right of this page and I would guide you accordingly. Regards